Thunderstorm Wind, Guilford
- When
- June 27, 5:30 PM EST
- Where
- Guilford County, Greensboro
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 36.067, -79.800
2 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before the first event at Jun 27, 1:25 PM EST, 4 hours 5 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 225 PM EDT FRI JUN 27 2003 FRONT WILL SAG OVER AREA TONIGHT AND BECOME DIFFUSE BY SUNDAY WITH QUITE A BIT OF RESIDUAL MOISTURE REMAINING IN PLACE. SHORT TERM MODELS POINT TO WEAK IMPULSES MOVING ACROSS AREA THROUGH EARLY SUNDAY AS WEAK UPPER TROUGH APPROACHES FROM WEST. GOOD CONVECTION FIRING THIS AFTERNOON OVER ALABAMA SEEMS TO LINE UP WITH UPPER IMPULSE WHICH IS FORECASTED TO MOVE OVER CENTRAL NORTH CAROLINA LATER TONIGHT. THIS FOLLOWED BY ANOTHER ONE SATURDAY AND SATURDAY NIGHT. WILL KEEP CHANCES FOR THUNDERSTORMS TONIGHT THROUGH SUNDAY. HEIGHTS BEGIN TO INCREASE SUNDAY SO LOOK FOR MORE OF A DIURNAL TYPE CONVECTIVE PATTERN SUNDAY. FOR MON THROUGH JULY 4TH: MODELS CONTINUE TO FOCUS ON WEAK SMALL-SCALE FEATURES TO ACT ON GOOD MOISTURE IN PLACE TO GENERATE PRECIP MON AND TUE. HARD TO HAVE FAITH IN EXISTENCE AND MOVEMENT OF THESE PERTURBATIONS IN SUCH A WEAK STEERING FLOW. MODELS IN GENERAL AGREE ON WASHING OUT THE SURFACE FRONT ALTHOUGH THEY STILL WANT TO BRING SURFACE WAVES UP FROM THE GULF THROUGH MID WEEK. WILL PLAY IT CONSERVATIVE AND KEEP THE CURRENT CHANCE POPS -- PRIMARILY DIURNAL-- FOR MON/TUE WITH SLIGHTLY LOWER POPS WED AS THE WEAK UPPER JET (AND ANY POTENTIAL LIFT FROM IT) EXITS. REMAIN DRY THU/FRI WITH NEAR-CLIMATOLOGY TEMPS... ALL IN LINE WITH HPC GUIDANCE AND THE NEW GFS. .RAH...NONE. SWH/GIH
NCZ007>011-021>028-038>043-073>078-083>086-088-089-281005- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 604 AM EDT FRI JUN 27 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
NCZ022-023-272300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 605 PM EDT FRI JUN 27 2003 ...STRONG THUNDERSTORMS WILL MOVE ACROSS GUILFORD AND INTO WESTERN ALAMANCE COUNTIES THROUGH 700 PM EDT... AT 605 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM LAKE TOWNSEND TO ARCHDALE...MOVING EAST AT 10 MPH. SOME LOCATIONS AFFECTED BY THESE STORMS INCLUDE...MONTICELLO...MCLEANSVILLE...FOREST OAKS...CLIMAX AND ALTAMAHAW. GUSTY WINDS...SMALL HAIL AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS. THESE THUNDERSTORMS JUST EAST OF LAKE TOWNSEND ARE PRODUCING AN EXCESSIVE AMOUNT OF DEADLY LIGHTNING. SEEK SHELTER INDOORS AND STAY AWAY FROM THE WINDOWS. DO NOT USE THE TELEPHONE UNLESS IT IS AN EMERGENCY. IF YOU CANNOT SEEK SHELTER INDOORS AUTOMOBILES CAN PROVIDE ADEQUATE SHELTER. JO
The Roanoke radar (KFCX), 115 km away, was scanning. The volume nearest the first event began at 22:29 UTC.
2 thunderstorm wind. Local standard time, as filed.
Trees were blown down, damaging an apartment complex near Four Seasons Mall.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Carolina in 2003Every state in 2003This day in weather historyWarnings in North Carolina, June 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5364916, 5364915.